Alert archive / Indiana / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Mar 8, 2011, 9:04 PM EST for 5 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 9:04 PM EST (02:04 UTC)
- Expired
- Mar 9, 2011, 3:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Jackson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WGUS43 KIND 090204
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EST TUE MAR 8 2011
INC027-071-083-093-101-090800-
/O.NEW.KIND.FA.W.0013.110309T0204Z-110309T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN-
904 PM EST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD WARNING FOR...
CENTRAL KNOX COUNTY IN SOUTHWEST INDIANA...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
MARTIN COUNTY IN SOUTHWEST INDIANA...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 300 AM EST
* AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES
THAT UP TO AN INCH AND A HALF OF RAIN HAS FALLEN ACROSS THE WARNED
AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BEDFORD...
BROWNSTOWN...SHOALS AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3850 8707 3853 8711 3852 8716 3855 8720
3851 8730 3854 8737 3851 8738 3853 8743
3867 8743 3886 8695 3898 8646 3899 8596
3875 8596 3878 8621 3876 8629 3869 8632
3868 8668 3852 8669 3852 8684 3849 8697
$$
MRD/RYANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Mar 8, 5:40 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 8, 5:40 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 PM EST TUE MAR 8 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... LOW PRESSURE WILL MOVE INTO THE LOWER GREAT LAKES BY WEDNESDAY EVENING...BRINGING MORE RAIN AND PERHAPS SOME THUNDERSTORMS TO CENTRAL INDIANA. COLDER AIR WILL RETURN AND BRING A SMALL CHANCE FOR SNOW BY THURSDAY. THE PARADE OF SYSTEMS WILL CONTINUE WITH CHANCES FOR RAIN RETURNING BY SATURDAY AND THEN AGAIN MONDAY. && .NEAR TERM /TONIGHT/... FOCUS IS ON RAIN EVENT. MODELS ARE IN DECENT AGREEMENT FOR THE MOST PART SO TOOK A BLEND. 850MB JET OVER 50KT WILL MOVE INTO THE AREA TONIGHT AND BRING MOISTURE WITH IT. STRONG ISENTROPIC LIFT AND SOME FRONTOGENETICAL FORCING WILL PRODUCE RAIN FOR THE ENTIRE AREA TONIGHT...SO WENT 100 POPS ALL AREAS. IT LOOKS LIKE THE HEAVIEST RAIN WILL FALL SOUTH OF THE AREA WHERE THUNDERSTORMS WILL BE A BETTER BET. HOWEVER IT STILL LOOKS LIKE RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE...ESPECIALLY ACROSS THE SOUTH AND SOUTHEASTERN PARTS OF THE FORECAST AREA. THESE AMOUNTS COULD STILL LEAD TO MINOR FLOODING ISSUES AND PROLONG EXISTING FLOODING. WILL CONTINUE TO HIGHLIGHT IN HWO. CLOUDS AND RAIN WILL KEEP TEMPERATURES AT OR ABOVE THE WARMER OF THE MOS NUMBERS FOR LOWS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... FOCUS CONTINUES TO BE ON RAIN EVENT WEDNESDAY AND ANY LINGERING SNOW ON THURSDAY. AGAIN THE MODELS ARE REASONABLY CLOSE WITH MOST FEATURES...SO WILL USE A BLEND. WIDESPREAD LIFT WILL MOVE OFF TO THE EAST WEDNESDAY MORNING AS 850 JET MOVES OUT OF OUR AREA. THUS WILL GO CATEGORICAL POPS EAST AND LIKELY WEST IN THE MORNING. THE COLD FRONT ITSELF WILL NOT MOVE THROUGH THE AREA UNTIL AFTERNOON...SO ADDITIONAL SHOWERS WILL STILL BE POSSIBLE ESPECIALLY AHEAD OF THE FRONT. WILL LOWER POPS IN THE WESTERN PART OF THE AREA DURING THE AFTERNOON AS FRONT GOES BY. INSTABILITY IS MARGINAL...SO AM NOT EXPECTING ANY SEVERE STORMS. WILL CONTINUE TO MENTION ISOLATED THUNDER THOUGH. WENT CLOSER TO THE WARMER MOS NUMBERS FOR HIGHS GIVEN THE FRONT NOT MOVING THROUGH TIL AFTERNOON. TEMPERATURES MAY FALL SOME IN THE WEST LATER IN THE AFTERNOON. CHANCES FOR PRECIPITATION WILL CONTINUE THROUGH THURSDAY AS THE UPPER TROUGH MOVES ACROSS. A TROWAL WILL MOVE THROUGH WITH THE UPPER TROUGH ON THURSDAY...AND MOS USUALLY DOESN/T DO AS WELL WITH POPS ASSOCIATED WITH TROWALS. THUS WENT HIGHER THAN MOS FOR POPS...BUT STILL IN CHANCE CATEGORY. TEMPERATURE PROFILES STILL LOOK LIKE A MIX OF RAIN AND SNOW ACROSS MUCH OF THE AREA AFTER MIDNIGHT WEDNESDAY NIGHT. WILL STICK WITH SNOW ON THURSDAY ACROSS THE NORTH ALTHOUGH WOULD NOT BE SURPRISED IF SOME RAIN MIXES IN WITH HIGHS TEMPERATURES AROUND 40. WILL KEEP RAIN/SNOW SOUTH. STUCK WITH A BLEND OF MOS FOR LOWS WEDNESDAY NIGHT AND HIGHS THURSDAY. DRY WEATHER WILL PREVAIL THURSDAY NIGHT INTO FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FOCUS IS ON CHANCES FOR PRECIPITATION THROUGH THE PERIOD. MODELS ARE SIMILAR EARLY ON...THEN DIFFER WITH RESPECT TO THE SYSTEM EARLY NEXT WEEK. PER HPC...THE 00Z ECMWF IS AN OUTLIER IN ITS SLOWER SOLUTION. WITH THE UNCERTAINTY THAT FAR OUT...WENT AHEAD AND STUCK CLOSER TO CONTINUITY WHICH IS CLOSEST TO THE GFS. OTHERWISE WENT WITH A BLEND. THE SYSTEM MOVING IN ON FRIDAY NIGHT AND SATURDAY WILL BE CENTERED WELL TO THE NORTH OF THE AREA AND WILL HAVE LITTLE MOISTURE TO WORK WITH. THUS WENT MAINLY SLIGHT CHANCE POPS. DID ADD THESE TO FRIDAY NIGHT THOUGH AS IT APPEARS THE SYSTEM IS MOVING A BIT FASTER. STICKING TO CONTINUITY MEANS THE NEXT CHANCE OF PRECIPITATION WILL BE ON MONDAY. TEMPERATURES HAVE COME IN COOLER BUT SHOULD STILL BE RAIN. && .AVIATION /DISCUSSION FOR 090000Z TAFS/... LIGHT RAIN EXPECTED TO GRADUALLY SPREAD NORTHEAST ACROSS THE TAF SITES DURING THE EVENING HOURS...WITH THE HEAVIER PRECIPITATION AFFECTING THE TAF SITES AFTER 090600Z WHEN STRONGER LIFT MOVES INTO THE AREA. POCKETS OF IFR VISIBILITY RESTRICTIONS PROBABLE IN THE HEAVIER RAIN AREAS. CEILINGS EXPECTED TO GRADUALLY FALL TONIGHT AS MOIST ADVECTION CONTINUES. EXTENSIVE IFR CEILINGS AHEAD OF UPPER SYSTEM OVER MISSOURI AND ARKANSAS WILL PROBABLY BEGIN MOVING INTO THE AREA AFTER ABOUT 090900Z. CONVECTIVE THREAT APPEARS MINIMAL OVERNIGHT...BUT SOME WEAK ELEVATED INSTABILITY MAY SNEAK INTO THE KBMG/KHUF AREAS AFTER 090900Z FOR A LOW THREAT FOR A FEW EMBEDDED LIGHTNING STRIKES. STRONG LOW LEVEL JET PROGGED TO MOVE INTO THE AREA AFTER 090300Z...WITH MODEL DATA INDICATING 40-55KTS IN THE 030-050 LAYER. THREAT FOR LOW LEVEL WIND SHEAR EXISTS LATER TONIGHT...ALTHOUGH AT THIS TIME SURFACE WINDS SHOULD KEEP THINGS MIXED UP ENOUGH TO PRECLUDE A SIGNIFICANT NOCTURNAL INVERSION FROM DEVELOPING. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....50 AVIATION...JAS
Hazardous weather outlook, Mar 8, 3:07 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 307 PM EST TUE MAR 8 2011 INZ021-030-031-036>042-045-046-048-049-052-055>057-062-063-065- 072-092015- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-HANCOCK-HENRY-CLAY-JOHNSON- SHELBY-RUSH-MONROE-BROWN-DECATUR-JENNINGS- 307 PM EST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS POSSIBLE TONIGHT. THIS MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS AND CAUSE STREAMS TO RISE. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR FLOODING OF LOW LYING AREAS MAY LINGER INTO WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...BUT SEVERE STORMS ARE NOT EXPECTED. SNOW IS POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY. LITTLE OR NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-047-051-053-054-060-061-064-067>071-092015- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-MARION-VIGO-OWEN- MORGAN-SULLIVAN-GREENE-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON- 307 PM EST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS POSSIBLE TONIGHT. THIS MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. SEVERE STORMS ARE NOT EXPECTED. FLOODING WILL CONTINUE ALONG AREA RIVERS AND SOME STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR FLOODING OF LOW LYING AREAS MAY LINGER INTO WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...BUT SEVERE STORMS ARE NOT EXPECTED. SNOW IS POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY. LITTLE OR NO ACCUMULATION IS EXPECTED. FLOODING WILL CONTINUE ALONG AREA RIVERS AND SOME STREAMS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:06 AM EST | Flash Flood Warning | IND | Daviess, Jackson, Knox, Lawrence, Martin | 81 min |
| Mar 9, 3:17 AM EST | Areal Flood Warning | IND | Daviess, Jackson, Knox, Lawrence, Martin | 6 hr |
Nearby
Areal Flood Warnings in Indiana, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.